Wisconsin, 2004

Tornado in Wisconsin, July 6, 2004

July 6, 2004 · NWS MKX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 6, 1:10 PM CST, 6 hours 28 minutes earlier.

Area forecast discussion, Jul 6, 1:10 PM CST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
210 PM CDT TUE JUL 6 2004

.DISCUSSION...FORECAST FOCUS ON APPROACHING SHORTWAVE AND EVOLUTION
TO CLOSED LOW ON WEDNESDAY.

RADAR SHOWING CURVED LINE OF SHOWERS/POSSIBLE THUNDERSTORMS FORMING
IN EASTERN IA AS NEXT SHORTWAVE OVER MN PUSHES EAST.

CAPES ARE RATHER SMALL...BUT DEWPOINTS STILL IN THE LOWER TO MID 60S
SO SCT SHOWERS WILL BE POSSIBLE THIS EVENING AS THE SHORTWAVE MOVES
INTO WISCONSIN.  BEST CHANCES OF SHOWERS WILL BE IN THE NW AREAS OF
THE FORECAST AREA.

UPPER LOW FORMS OVER FAR N WI/U.P. AREA BY MORNING.

COLDER AIR ALOFT ON WEDNESDAY...BUT LAPSE RATES REMAIN NEAR MOIST
ADIABATIC.  FAIR AMOUNT OF LOW AND MID LEVEL MOISTURE...ALONG WITH
CYCLONIC FLOW AROUND UPPER LOW SHOULD RESULT IN SCATTERED SHOWERS
WEDNESDAY...MORE LIKELY IN THE NORTH SECTIONS CLOSER TO THE LOW.
AS LOW MOVES OFF...RIDGE TAKES OVER FOR THURSDAY.

LARGE CLOSED OFF UPPER LOW WILL THEN SLOWLY PROGRESS EWD INTO THE
SOUTHWEST CANADIAN PROVINCES FOR THE REMAINDER OF THE WEEK. STRONG
JET STREAM WILL BE PRESENT JUST SOUTH OF THIS FEATURE OVER THE
PACIFIC NW TO THE NRN PLAINS. THIS WILL SET UP RIDGE AXIS OVER GREAT
LAKES WITH SLY SURFACE FLOW BEGINNING THU NIGHT. ABOVE NORMAL TEMPS
ARE FORECAST LATE IN THE WEEK.

FORECAST PROBLEM THEN CENTERS ON CONVECTION FORMING TO THE WEST
POSSIBLY RIDING EAST WITH THE STRONGER WESTERLIES ACROSS THE UPPER
MISSISSIPPI VALLEY REGION.

&&

.MKX...WATCHES/WARNINGS/ADVISORIES...NONE

&&

HENTZ
Hazardous weather outlook, Jul 6, 4:00 AM CST, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 AM CDT TUE JUL 6 2004

WIZ046-047-051-052-056>060-062>072-070921-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
500 AM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ALTHOUGH THUNDERSTORMS ARE POSSIBLE...THEY ARE NOT EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS WILL RETURN ON SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS WILL NOT BE NEEDED.

XX

The radar

The Milwaukee radar (KMKX), 91 km away, was scanning. The volume nearest the first event began at 01:38 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Green

When
July 6, 7:38 PM CST to 7:42 PM CST
Where
Green County, 2 mi SW of Juda
Rating
F0
Path length
2 mi
Path width
50 yd
Reported by
LAW ENFORCEMENT
Coordinates
42.567, -89.517

A weak F0 tornado (60 to 70 mph) briefly spun up in southern Green County, south of the Juda area. Specifically, It spun up one-half mile north of the intersection of Burkow Rd and Norton Rd., and ended northwest of the intersection of Geise and Bagley Roads. It traveled northeastward, uprooting trees, and moved a hog shed. Average path width was about 30 yards.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2004Every state in 2004This day in weather historyThe tornado archive for Wisconsin, 2004Warnings in Wisconsin, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412999.